MAUDE Adverse Event Report: ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES SPEEDBRG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. IMPL SYS,BIO-COMP ACHILLES SPEEDBRG; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number IMPL SYS,BIO-COMP ACHILLES SPEEDBRG
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
It was reported that during an achilles speedbridge surgery the plastic of the anchor got bent during the insertion.The failure did not have an impact and the surgery could be finished successfully without further issues.There was no harm for patient, operator or third party reported.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional info: b4, h6: the complaint allegation was confirmed.(1) unpackaged kit of ar-8928bc-cp was returned for investigation.The returned devices were visually inspected, and it was noted that the two out of four devices driver outer sleeve tip was damaged/bent.No issues were found with the others returned devices.Functional test of the driver outer sleeve and the tb inner member molded swivelock found that the devices thread smoothly.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure is a user error.
 
Event or Problem Description
It was reported that during an achilles speedbridge surgery the plastic of the anchor got bent during the insertion.The failure did not have an impact and the surgery could be finished successfully without further issues.There was no harm for patient, operator or third party reported.It was not necessary to switch the surgical technique or do a second surgery.21-jun-2023 update dw further information were provided that the driver of the reported device got bent.The anchor was not damaged.

Brand Name
IMPL SYS,BIO-COMP ACHILLES SPEEDBRG
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17335313
Report Number1220246-2023-07182
Device Sequence Number17804043
Product Code MAI
UDI-Device Identifier00888867049123
UDI-Public00888867049123
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPL SYS,BIO-COMP ACHILLES SPEEDBRG
Device Catalogue NumberAR-8928BC-CP
Device Lot Number15082526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown